Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Can rashes and swelling on face be indications of rosacea?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
I have a history of eczema ,n I have a recent episode of it again due to pressure... ,then I went to a local dermatologist n had it cured,but then rashes n swellings appeared all over my face,n my doctor said it was due to obstruction of the hair follicles by sebum,followed by bacterial infection... n he said that I got Roseia ,what's that ? Is he correct ?
Posted Sat, 14 Dec 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 56 minutes later
Brief Answer: details below Detailed Answer: Hi, Thanks for writing to us. The description provided is a bit vague to reach a particular diagnosis. Firstly it has to be seen whether you developed eczema or urticaria due to pressure. Eczema is characterised by itchy skin rashes that are red and scaly Urticaria is characterised by wheals or red itchy raised/flat lesions that are temporary and evanscent. One can easily differentiate between these two by seeing the lesion and also by clinical history. Eczema requires antihistamines like cetrizine along with emollients and steroids while urticaria usually responds to antihistamines. Swelling over your face could again be due to angioedema or urticaria. Rosacea is characterised by flushing over face along with raised bumps or pustules and thread veins. The flushing in rosacea increases with sun exposure, alcohol, hot beverage or spicy food. I can only confirm your doctor's diagnosis, if you could send me pics of involved areas and if possible please upload any reports and prescriptions given by your doctor for the above mentioned skin concern. Hoping to hear from you soon. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor